Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Adams operations, localized Chern characters, and the positivity of Dutta multiplicity in characteristic $0$


Authors: Kazuhiko Kurano and Paul C. Roberts
Journal: Trans. Amer. Math. Soc. 352 (2000), 3103-3116
MSC (1991): Primary 13A35, 13D15; Secondary 14C17, 14C35
Published electronically: February 25, 2000
MathSciNet review: 1707198
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

The positivity of the Dutta multiplicity of a perfect complex of $A$-modules of length equal to the dimension of $A$ and with homology of finite length is proven for homomorphic images of regular local rings containing a field of characteristic zero. The proof uses relations between localized Chern characters and Adams operations.


References [Enhancements On Off] (What's this?)

  • 1. Sankar P. Dutta, Frobenius and multiplicities, J. Algebra 85 (1983), no. 2, 424–448. MR 725094, 10.1016/0021-8693(83)90106-0
  • 2. S. P. Dutta, A special case of positivity, Proc. Amer. Math. Soc. 103 (1988), no. 2, 344–346. MR 943042, 10.1090/S0002-9939-1988-0943042-4
  • 3. William Fulton, Intersection theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 2, Springer-Verlag, Berlin, 1984. MR 732620
  • 4. Marc Levine, Zero-cycles and 𝐾-theory on singular varieties, Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985) Proc. Sympos. Pure Math., vol. 46, Amer. Math. Soc., Providence, RI, 1987, pp. 451–462. MR 927992
  • 5. A. Grotendik and Ž. A. D′edonne, Elements of algebraic topology, Uspehi Mat. Nauk 27 (1972), no. 2(164), 135–148 (Russian). Translated from the French (Éléments de géométrie algébrique, I: Le langage des schemas, second edition, pp. 4–18, Springer, Berlin, 1971) by F. V. Širokov. MR 0432634
  • 6. Melvin Hochster, Topics in the homological theory of modules over commutative rings, Published for the Conference Board of the Mathematical Sciences by the American Mathematical Society, Providence, R.I., 1975. Expository lectures from the CBMS Regional Conference held at the University of Nebraska, Lincoln, Neb., June 24–28, 1974; Conference Board of the Mathematical Sciences Regional Conference Series in Mathematics, No. 24. MR 0371879
  • 7. Kazuhiko Kurano, An approach to the characteristic free Dutta multiplicity, J. Math. Soc. Japan 45 (1993), no. 3, 369–390. MR 1219875, 10.2969/jmsj/04530369
  • 8. Kazuhiko Kurano, On the vanishing and the positivity of intersection multiplicities over local rings with small non-complete intersection loci, Nagoya Math. J. 136 (1994), 133–155. MR 1309384
  • 9. Kazuhiko Kurano, A remark on the Riemann-Roch formula on affine schemes associated with Noetherian local rings, Tohoku Math. J. (2) 48 (1996), no. 1, 121–138. MR 1373176, 10.2748/tmj/1178225414
  • 10. K. KURANO, Test modules to calculate Dutta multiplicities, in preparation.
  • 11. H. MATSUMURA, Commutative Rings, Cambridge University Press, 1985.
  • 12. Paul C. Roberts, Local Chern characters and intersection multiplicities, Algebraic geometry, Bowdoin, 1985 (Brunswick, Maine, 1985) Proc. Sympos. Pure Math., vol. 46, Amer. Math. Soc., Providence, RI, 1987, pp. 389–400. MR 927989
  • 13. Paul Roberts, Intersection theorems, Commutative algebra (Berkeley, CA, 1987) Math. Sci. Res. Inst. Publ., vol. 15, Springer, New York, 1989, pp. 417–436. MR 1015532, 10.1007/978-1-4612-3660-3_23
  • 14. P. ROBERTS. Multiplicities and Chern classes in local algebra, Cambridge University Press (1998). CMP 99:13
  • 15. C. Soulé, Lectures on Arakelov geometry, Cambridge Studies in Advanced Mathematics, vol. 33, Cambridge University Press, Cambridge, 1992. With the collaboration of D. Abramovich, J.-F. Burnol and J. Kramer. MR 1208731
  • 16. L. Szpiro, Sur la théorie des complexes parfaits, Commutative algebra: Durham 1981 (Durham, 1981) London Math. Soc. Lecture Note Ser., vol. 72, Cambridge Univ. Press, Cambridge-New York, 1982, pp. 83–90. MR 693628

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 13A35, 13D15, 14C17, 14C35

Retrieve articles in all journals with MSC (1991): 13A35, 13D15, 14C17, 14C35


Additional Information

Kazuhiko Kurano
Affiliation: Department of Mathematics, Tokyo Metropolitan University, Minami-Ohsawa 1-1, Hachioji, Tokyo 192-0397, Japan
Email: kurano@comp.metro-u.ac.jp

Paul C. Roberts
Affiliation: Department of Mathematics, University of Utah, Salt Lake City, Utah 84112
Email: roberts@math.utah.edu

DOI: https://doi.org/10.1090/S0002-9947-00-02589-7
Received by editor(s): April 10, 1998
Published electronically: February 25, 2000
Additional Notes: The first author would like to thank the University of Utah for its invitation during 1997-1998.
Both authors were supported in part through a grant from the National Science Foundation.
Article copyright: © Copyright 2000 American Mathematical Society